Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 6, 2012, 10:28 AM CDT for Hardin County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 10:28 AM CDT (15:28 UTC)
- Expired
- Aug 6, 2012, 11:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Hardin County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WWUS84 KMEG 061528
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 AM CDT MON AUG 6 2012
TNZ055-092-061600-
DECATUR TN-HARDIN TN-
1028 AM CDT MON AUG 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES EAST OF MORRIS CHAPEL AT 1028 AM
CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DECATUR AND HARDIN COUNTIES...INCLUDING LOCATIONS NEAR
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3513 8837 3538 8836 3550 8798 3548 8798
3547 8802 3544 8804 3542 8797 3540 8797
3538 8801 3536 8800 3531 8801 3529 8797
3524 8798
TIME...MOT...LOC 1528Z 333DEG 9KT 3536 8820
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:18 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 6, 10:18 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1018 AM CDT MON AUG 6 2012 .DISCUSSION... COLD FRONT EXTENDS ROUGHLY ALONG I-40 THIS MORNING. SURFACE DEWPOINTS ARE IN THE 60S NORTH OF THE FRONT AND MID 70S TO THE SOUTH. MEANWHILE H20 VAPOR SHOWS MUCH DRIER AIR MOVING IN ALOFT. BEST CHANCES FOR THUNDERSTORMS THIS AFTN WILL BE MAINLY ACROSS NORTH MISSISSIPPI AND THE SE CORNER OF WEST TENNESSEE. CURRENT FORECAST HANDLES THIS WELL. WILL UPDATE TO REMOVE TIME SENSITIVE WORDING. SJM && .PREV DISCUSSION... /ISSUED 421 AM CDT MON AUG 6 2012/ EARLY THIS MORNING...A WEAK COLD FRONT STRETCHED WEST TO EAST ACROSS THE MIDSOUTH...FROM JUST SOUTH OF JONESBORO AR TO JUST NORTH OF JACKSON TN. A FEW THUNDERSTORMS WERE OCCURRING AHEAD OF THE FRONT. WINDS WERE LIGHT NORTHEASTERLY BEHIND THE FRONT. SURFACE DEW POINTS DROP FROM THE LOWER AND MID 70S AHEAD OF THE FRONT TO THE MIDDLE 60S JUST BEHIND THE FRONT. WATER VAPOR IMAGERY SHOWED DRY AIR ALOFT JUST NORTH OF THE MIDSOUTH. THIS DRY AIR ALOFT IS FORECAST TO SPREAD FAIRLY QUICKLY ACROSS THE REGION TODAY WITH WEST NORTHWEST WINDS ALOFT. THE DRY AIR AT THE SURFACE WILL MAKE MUCH SLOWER PROGRESS SOUTHWARD...BUT THINK THERE WILL BE SOME MIXING OF THE DRY AIR ALOFT TO THE SURFACE AS THE DAY WEARS ON. MENTIONED 20 TO 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT TODAY WITH THE GREATEST POPS ACROSS PORTIONS OF NORTH MS. NOT REALLY SURE MEMPHIS AND JACKSON WILL SEE ANYTHING AFTER SUNRISE...BUT KEPT IN A SLIGHT CHANCE FOR THIS MORNING TO BE ON THE SAME SIDE WITH THE FRONT NEARBY. NOT VERY CONFIDENT OF STRONG OR SEVERE THUNDERSTORMS DEVELOPING SINCE MUCH OF THE CONVECTION MAY BE TO OUR SOUTHEAST BY PEAK HEATING...THUS WILL NOT MENTION IN THE HAZARDOUS WEATHER OUTLOOK ATTM AND WILL LET THE DAYSHIFT REEXAMINE LATER THIS MORNING. HIGH TEMPERATURES WILL CLIMB INTO THE LOWER AND MIDDLE 90S BUT HEAT INDEX READINGS WILL REMAIN BELOW HEAT ADVISORY CRITERIA. LESS HUMID AIR SPREADING IN FROM THE NORTHEAST WILL MAKE IT FEEL MORE BEARABLE. CONVECTION ALONG AND AHEAD OF THE COLD FRONT WILL MOSTLY BE SOUTHEAST OF THE MIDSOUTH BY TONIGHT. LEFT IN JUST A 20 PERCENT CHANCE FROM TUPELO SOUTHEASTWARD THIS EVENING. LOW TEMPERATURES TONIGHT WILL FALL INTO THE 60S ACROSS MUCH OF REGION AS DRIER AIR AT THE SURFACE CONTINUE TO SPREAD INTO AREA. KEPT IN A LINGERING SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER PORTIONS OF NORTHEAST MS TUESDAY AS THE FRONT BECOMES MORE OF AN INVERTED SURFACE TROUGH JUST TO THE SOUTHEAST. OTHERWISE...SKIES WILL BE MOSTLY SUNNY TUESDAY ACROSS MOST OF THE AREA. DRY AIR IN PLACE WILL ALLOW TEMPERATURES TO WARM NICELY INTO THE LOWER AND MIDDLE 90S BUT IT WILL NOT FEEL AS BAD WITH THE LOWER SURFACE DEW POINTS. WEDNESDAY WILL BE MUCH LIKE TUESDAY WITH AFTERNOON HIGHS A DEGREE OR TWO WARMER. THE INVERTED SURFACE TROUGH MAY PUSH A LITTLE TO THE WEST ALLOWING FOR THE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO EXTEND FROM THE SOUTHEAST CORNER OF WEST TN INTO NORTHEAST MS. A WEAK SHORT WAVE AND ASSOCIATED COLD FRONT WILL PUSH INTO THE MIDSOUTH THURSDAY. A DEEPENING UPPER LEVEL TROUGH IS FORECAST TO DEVELOP ACROSS THE EASTERN UNITED STATES WITH LOWERING UPPER LEVEL HEIGHTS ACROSS THE MIDSOUTH (HEIGHTS FALLING BELOW NORMAL FOR THIS TIME OF THE YEAR). A CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY INTO FRIDAY AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION. COOL HIGH PRESSURE WILL BUILD INTO THE AREA FOLLOWING THE COLD FRONTAL PASSAGE FRIDAY. AS A RESULT...THE WEEKEND WILL SEE A WELCOME BREAK FROM THE SUMMER HEAT WITH LOWS IN THE 60S AND HIGHS MAINLY IN THE 80S. SATURDAY...DURING THE DAY...LOOKS TO BE RAIN FREE. THE ECMWF INDICATES AN UPPER LEVEL DISTURBANCE SPREADING INTO THE REGION IN NORTHWEST FLOW ALOFT SATURDAY NIGHT AND SUNDAY CAUSING A CHANCE OF SHOWERS AND THUNDERSTORMS. THE GFS...ON THE OTHER HAND...KEEPS THE REGION RAIN FREE. FOR NOW...KEPT SMALL POPS SATURDAY NIGHT AND SUNDAY. JCL && .AVIATION... 12Z TAF SET VFR CONDITIONS EXPECTED THROUGH THIS EVENING. A FEW TSRA ARE POSSIBLE NEAR KTUP...MAINLY THIS MORNING. FOG IS EXPECTED TO DEVELOP TONIGHT NEAR KMKL...KTUP...AND POSSIBLY KJBR. LIFR CONDS POSSIBLE AR KMKL WITH MVFR EXPECTED ELSEWHERE. WINDS LIGHT THROUGH THE PERIOD. BORGHOFF && .PRELIMINARY POINT TEMPS/POPS... MEM 93 73 94 72 / 20 10 10 10 MKL 91 67 92 66 / 20 10 10 10 JBR 93 68 95 68 / 10 10 10 10 TUP 93 73 93 71 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 6, 3:38 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 338 AM CDT MON AUG 6 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 338 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
In the hours before
Special weather statement, Aug 6, 10:28 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1028 AM CDT MON AUG 6 2012
TNZ055-092-061600-
DECATUR TN-HARDIN TN-
1028 AM CDT MON AUG 6 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...
SOUTHERN DECATUR COUNTY IN TENNESSEE...
NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 9 MILES EAST OF MORRIS CHAPEL AT 1028 AM
CDT...MOVING SOUTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN DECATUR AND HARDIN COUNTIES...INCLUDING LOCATIONS NEAR
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3513 8837 3538 8836 3550 8798 3548 8798
3547 8802 3544 8804 3542 8797 3540 8797
3538 8801 3536 8800 3531 8801 3529 8797
3524 8798
TIME...MOT...LOC 1528Z 333DEG 9KT 3536 8820The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:10 PM CDT | Special Weather Statement | MEG | Tallahatchie | 35 min |
| Aug 6, 10:59 AM CDT | Special Weather Statement | MEG | Hardin | 31 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.